Alert archive / New York / Wind Advisories in 2010
Wind Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Dec 12, 2010, 3:41 AM EST for Jefferson County, Lewis County, New York. It took effect at Dec 12, 2010, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2010, 3:41 AM EST (08:41 UTC)
- In effect from
- Dec 12, 2010, 9:00 AM EST
- Expired
- Dec 12, 2010, 3:20 PM EST
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS71 KBUF 120841 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 AM EST SUN DEC 12 2010 NYZ007-008-121645- /O.NEW.KBUF.WI.Y.0008.101212T1400Z-101212T2300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 341 AM EST SUN DEC 12 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY THE BLACK RIVER VALLEY TO FORT DRUM. * TIMING...WINDS INCREASING BY LATE MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS MAY RESULT IN ISOLATED POWER OUTAGES AND BRING DOWN A FEW TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
2 follow-up statements
281 WWUS71 KBUF 121440 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 940 AM EST SUN DEC 12 2010 NYZ007-008-122245- /O.CON.KBUF.WI.Y.0008.000000T0000Z-101212T2300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 940 AM EST SUN DEC 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES...MAINLY THE BLACK RIVER VALLEY TO FORT DRUM. * TIMING...WINDS INCREASING BY LATE MORNING AND CONTINUING THROUGH LATE AFTERNOON. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS MAY RESULT IN ISOLATED POWER OUTAGES AND BRING DOWN A FEW TREE BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK/SFM
881 WWUS71 KBUF 122020 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 320 PM EST SUN DEC 12 2010 NYZ007-008-122130- /O.CAN.KBUF.WI.Y.0008.000000T0000Z-101212T2300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 320 PM EST SUN DEC 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH EARLY EVENING. $$ SFM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Dec 11, 11:39 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 11, 11:39 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EST SAT DEC 11 2010
.SYNOPSIS...
LOW PRESSURE OVER ILLINOIS WILL DEEPEN AS IT MOVES TO NEAR TORONTO
AND SPREADS RAIN ACROSS WESTERN AND CENTRAL NEW YORK ON SUNDAY. MUCH
COLDER AIR WILL THEN FOLLOW THE STORM WITH SNOW SHOWERS AND
INCREASING LAKE SNOWS SOUTHEAST OF THE LAKES MONDAY AND TUESDAY
BEFORE CONDITIONS MODERATE A BIT LATER NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 1030 PM...THICKER HIGH CLOUDS HAVE OVERSPREAD THE SOUTHERN
TIER...AND ARE NOW WORKING THEIR WAY INTO THE NIAGARA FRONTIER AND
LOWER PORTIONS OF THE GENESEE VALLEY. WITH THE ARRIVAL OF THE
THICKER CLOUD COVER...TEMPERATURES HAVE STABILIZED OR EVEN RISEN A
FEW DEGREES ACROSS THE THE WESTERN SOUTHERN TIER...WITH MOST
LOCATIONS ONCE AGAIN AT OR ABOVE FREEZING.
WITH TEMPS ACROSS THE SOUTHERN TIER EXPECTED TO REMAIN STEADY OR
SLOWLY RISE FROM HERE ON OUT...THE BULK OF THE APPROACHING
PRECIPITATION SHOULD FALL AS RAIN IN THIS AREA LATER
TONIGHT...WITH MAYBE JUST A LITTLE SLEET OR FREEZING RAIN VERY
BRIEFLY MIXED IN AT THE ONSET. AS THIS IS IN LINE WITH THE
THINKING FROM THE DAY SHIFT...HAVE ELECTED TO NOT HOIST ANY FLAGS
FOR THIS AREA.
THIS SAME GENERAL SCENARIO IS ALSO EXPECTED TO PLAY OUT ACROSS
THE REMAINDER OF THE AREA SOUTH OF LAKE ONTARIO OVERNIGHT AS CLOUDS
INCREASE AND THICKEN...WITH BOUNDARY LAYER TEMPS LIKELY TO EVEN GET
A LITTLE WARMER THAN IN THE SOUTHERN TIER. THIS SHOULD AGAIN
RESULT IN THE VAST MAJORITY OF THE PRECIP FALLING IN THE FORM OF
RAIN.
ACROSS AREAS EAST OF LAKE ONTARIO...IT WILL BE A LITTLE DIFFERENT
STORY. SKIES WILL REMAIN CLEAR THE LONGEST THERE...ALLOWING FOR A
GREATER TEMPERATURE DROP THROUGH THE EARLY OVERNIGHT HOURS. THIS
WILL ALSO BE FOLLOWED BY A SOMEWHAT SLOWER RECOVERY IN
TEMPS COMPARED TO LOCATIONS FARTHER WEST...ENOUGH TO ALLOW FOR A
GREATER THREAT OF FREEZING RAIN FROM VERY LATE TONIGHT INTO
TOMORROW MORNING...PARTICULARLY FROM THE TUG HILL NORTHWARD AND
EASTWARD. FOR THIS REASON...HAVE ISSUED A WINTER WEATHER ADVISORY FOR
THIS LATTER AREA...WHICH RUNS FROM 6 AM TIL NOONTIME SUNDAY.
THE EARLY AFTERNOON NEAR TERM DISCUSSION FOLLOWS...
MAIN FEATURE IN THE NEAR TERM WILL BE THE DEVELOPING STORM OVER
EASTERN IOWA THIS AFTERNOON AND ITS FUTURE PATH. ALL MODELS IN
FAIRLY GOOD AGREEMENT IN DEEPENING THE LOW AS IT MOVES ACROSS NRN
ILL TO NEAR CHICAGO BY 06Z TONIGHT...TO WESTERN LK ERIE BY
15Z SUNDAY...AND ON TO NEAR TORONTO BY 00Z SUNDAY EVENING. GFS
DEEPENS SYSTEM TO 987 MB BY THEN...AND KEEPING IT THE MAIN STORM AND
NOT TRANSFERRING ENERGY TO A COASTAL...AT LEAST UNTIL SUN
EVENING...SO ANY COASTAL CYCLOGENESIS WILL BE EAST OF OUR CWA AND
NOT BE CONSIDERED...ASIDE FROM KEEPING PRECIP IN LONGER ACROSS OUR
EASTERN ZONES SUN EVENING (SEE SHORT TERM DISC BELOW).
AS FOR OUR STORM...IT CONTINUES TO LOOK TO BE JUST ABOUT ALL
RAIN...12Z NAM AND GFS EVEN A DEG OR TWO WARMER THAN 00Z RUN...BUT
WE MAY HAVE A BRIEF ISSUE WITH TEMPS NEAR FREEZING IN COLDER VALLEYS
AT THE START. UTILIZING SOME OF OUR TOOLS WHICH CONSIDER VARIOUS
LAYERS...IT APPEARS ANY MIX WOULD BE SLEET RATHER THAN FREEZING RAIN
AND IT WOULD BE BRIEF...SO WILL NOT HOIST ANY HEADLINES AT THIS
TIME...BUT EVE SHIFT WILL MONITOR TEMPS THIS EVENING AND ISSUE ONE
IF NECESSARY IT TEMPS FALL FASTER THAN EXPECTED BEFORE THICKER CLOUD
MOVES IN. START TIME WILL BE IN 09Z TIME FRAME BUF TO ABOUT 14Z E OF
LK ONTARIO.
TEMPS SUNDAY SHOULD BE SAFELY ABOVE FREEZING WITH QPF POTENTIAL IN
THE 0.5 INCH RANGE...HEAVIEST ON NIAG FRONTIER...LIGHTER FINGER LKS
AND NORTH COUNTRY. THIS WILL BE DUE TO A LARGE DRY SLOT (ALREADY
EVIDENT ON WV LOOP) WHICH SHOULD LIFT INTO OUR REGION ALTER SUN
AFTERNOON. IT WILL STILL BE WARM ENOUGH FOR ALL LIQUID THROUGH 22Z
OR SO...THEN THE CHANGEOVER WILL BEGIN IN SRN CHAUT CO.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SUNDAY NIGHT, A LARGE AREA OF LOW PRESSURE WITH TWO CENTERS, ONE
OVER THE NIAGARA PENINSULA/WESTERN LK ONTARIO AND THE OTHER OVER
VIRGINIA ARE FORECAST TO CONSOLIDATE SOMEWHERE BETWEEN ALBANY AND
OTTAWA BY MONDAY MORNING.
MODELS SHOW AN ILL DEFINED DRY SLOT, ASSOCIATED WITH WEAK RIDGING
OVER THE OHIO VALLEY WORKING NORTH INTO THE REGION MAINLY TO THE
SOUTH AND EAST OF BUFFALO EXTENDING INTO THE FINGER LKS. THIS SHLD
RESULT IN THE PRECIP BECOMING MORE SCATTERED IN NATURE IN THE ABOVE
MENTIONED AREAS.
THE PRECIP TYPE SHLD BE SNOW SHOWERS ACROSS THE SOUTHERN TIER WHERE
THE COLDER AIR COMES IN FIRST. TEMPS SHLD STILL BE WARM ENOUGH IN
THE EVENING ACROSS THE FINGER LKS FOR THE PRECIP TYPE TO BE IN
LIQUID FORM. THE BUF-IAG REGION, BEING CLOSER TO THE CENTER OF THE
LOW AS IT MOVES FROM THE NIAGARA PENINSULA TO NORTHERN NY, SHLD
STILL HAVE A SLIGHTLY HIGHER PROBABILITY OF GETTING RAIN SHOWERS IN
THE EVENING THAT SHLD CHANGE TO SNOW AROUND MID EVENING AS COLDER
AIR FILTERS IN BEHIND THE LOW. THERE IS ALSO THE POSSIBILITY OF A
BRIEF PERIOD OF SOME LK ENHANCEMENT/CONVERGENCE LATE AT NIGHT IN
THE BUF METRO AREA AS A WSW FLOW DEVELOPS OFF LK ERIE AHEAD OF A SFC
TROUGH MOVING SE ACROSS THE REGION. IF THIS OCCURS IT SHLD SHIFT
WELL SOUTH OF BUFFALO INTO SKI COUNTRY BEFORE 12Z.
AREAS EAST OF LAKE ONTARIO SHOULD STILL HAVE A STEADIER RAIN,
ESPECIALLY EAST OF I-81, AS THE SOUTHERN LOW WORKS NORTH FROM
VIRGINIA INTO EASTERN NY OVERNIGHT. TEMPS THERE SHLD STAY WARM
ENOUGH FOR MOST OF THE NIGHT FOR THE PRECIP TO STAY AS RAIN, BUT
THEN MIX/CHANGE TO SNOW SHOWERS AFTER AROUND 08Z-09Z.
SNOW AMOUNTS ACROSS THE WEST STILL LOOK TO BE VERY LIMITED THROUGH
DAYBREAK MONDAY WITH AMOUNTS OF AN INCH OR LESS. SOME MINOR ACCUMS
ARE POSSIBLE EAST OF LK ONTARIO AS WELL, MNLY ACROSS THE HIGHER
TERRAIN(TUG HILL).
DURING THE DAY MONDAY THE SURFACE LOW WILL MOVE OFF INTO QUEBEC WITH
STRENGTHENING NORTHWEST FLOW ALLOWING MUCH COLDER AIR TO FILTER BACK
INTO THE REGION. 850MB TEMPS WILL PLUMMET TO -12C TO -15C BY MONDAY
EVENING, THE NAM EVEN COLDER -14C TO -19C. TEMPS SHLD DROP STEADILY
THROUGH THE DAY FROM MORNING HIGHS IN THE 25-30 DEGREE RANGE FOR
AREAS FROM THE FINGER LKS EASTWARD, LOWER 20S IN THE WEST, TO THE
TEENS BY EVENING WEST, AND LOWER 20S ELSEWHERE.
WRAP AROUND MOISTURE AND HEIGHT FALLS UNDER THE TRACK OF THE MID
LEVEL CLOSED LOW WILL SUPPORT SNOW SHOWERS AREAWIDE DURING THE DAY
BUT VERY MINOR ACCUMULATIONS ARE LIKELY OUTSIDE OF LAKE EFFECT
AREAS. WITH THE COLDER AIR FLOODING BACK INTO THE REGION AND
ABUNDANT MOISTURE...OUR ATTENTION WILL AGAIN TURN BACK TO THE
MESOSCALE AND LAKE EFFECT POTENTIAL.
OFF LAKE ERIE...ON MONDAY WINDS WILL BE FROM THE NORTH TO NW IN THE
MORNING AND THEN BECOME MORE NW DURING THE DAY AND CONTINUING
THROUGH TUESDAY. THIS WILL FOCUS THE LAKE ENHANCED SNOWS ACROSS THE
WESTERN SOUTHERN TIER THROUGH TUESDAY. THE BEST HEAVY SNOW POTENTIAL
STILL APPEARS TO BE THE CHAUTAUQUA RIDGE AND WESTERN CATTARAUGUS
COUNTY. IT IS STILL A BIT EARLY FOR WATCHES AT THIS TIME. HAVE
MENTIONED THE POSSIBILITY OF 2 TO 4 INCHES OF SNOW IN THE GRIDS
ACROSS THE HIGHER TERRAIN FROM SOUTHERN ERIE COUNTY INTO CHAU/ CATT
COUNTIES ON MONDAY WITH MORE LK SNOWS THROUGH TUESDAY.
OFF LAKE ONTARIO...BY 12Z MONDAY THE NAM SHOWS A NW FLOW ALREADY
ESTABLISHED WHICH SHLD KEEP THE LAKE EFFECT ALONG THE SOUTH SHORE OF
THE LAKE EASTWARD TO OSWEGO COUNTY WITH SOME UPSLOPE EFFECTS OVER
THE TUG HILL. MEANWHILE THE GFS SHOWS A PERIOD MONDAY MORNING WHERE
THE FLOW IS MORE WSW THAT WOULD SUPPORT ACTIVITY FURTHER TO THE
NORTH TOWARD WATERTOWN, BUT THE HEAVIER ACTIVITY SHLD SHIFT
SOUTHWARD MONDAY AFTERNOON. GIVEN FAVORABLE TEMPS AND MOISTURE THE
POTENTIAL CONTINUES FOR MULTI-BANDED LAKE SNOWS THROUGH
TUESDAY...INCLUDING THE METRO ROCHESTER AREA. HAVE MENTIONED 1 TO 3
INCHES FOR NOW IN THE GRIDS EAST OF LK ONTARIO FOR MONDAY WITH MORE
LK SNOWS S-SE OF THE LAKES THROUGH TUESDAY.
IT IS STILL TOO EARLY FOR A WATCH FOR EITHER LAKE BUT WATCHES MAY
HAVE TO BE ISSUED BY THE MID SHIFT. WE WILL CONTINUE TO HIGHLIGHT
THE POTENTIAL IN THE HWO.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE SURFACE LOW AND A CLOSED MID LEVEL LOW WILL BE TRAPPED FROM
MOVING OUT BY A STRONG AND PERSISTENT HIGH LATITUDE BLOCK OVER
GREENLAND. THIS WILL SLOW THE PATTERN EVOLUTION DOWN AND ALLOW THE
UPPER LOW TO SIT OVER NEW YORK TUESDAY NIGHT. WRAP AROUND MOISTURE
AND MOIST NORTHWEST FLOW ALOFT WILL PRODUCE SCATTERED SNOW
SHOWERS...ALONG WITH LAKE ENHANCEMENT. GUIDANCE STILL SHOWS
NORTHWEST FLOW TUESDAY NIGHT ACROSS THE LOWER LAKES. OFF LAKE ERIE
THIS WILL TARGET LAKE ENHANCED SNOW ACROSS THE WESTERN SOUTHERN
TIER. OFF LAKE ONTARIO MUCH OF THE SOUTH SHORE WILL BE UNDER THE GUN
FROM ROCHESTER EAST TO OSWEGO COUNTY. AT THIS POINT THE FLOW SHOULD
BE MORE NW STILL BUT NIAGARA AND ORLEANS COUNTIES SHOULD STILL GET
SOME LK SNOW AS WELL. STILL FAR TOO EARLY FOR ANY ESTIMATE ON SNOW
AMOUNTS...BUT THE FAVORABLE TEMPERATURE RANGE AND PERSISTENT NATURE
OF THE FLOW DIRECTION WOULD SUGGEST ANOTHER DECENT EVENT IS
POSSIBLE.
A CLOSED VERTICALLY STACKED LOW PRESSURE WILL BEGIN THE 12Z
WEDNESDAY TIME PERIOD NEAR THE SOUTHERN NEW ENGLAND COASTLINE. A
BLOCKING PATTERN WILL CONTINUE MID WEEK WITH A MASSIVE 1070 HPA SFC
HIGH OVER GREENLAND WHICH WILL BLOCK THE ADVANCEMENT OF THIS SURFACE
LOW AND FORCE IT TO VERY SLOWLY PULL AWAY FROM THE REGION. AS A
RESULT EXPECT A COLD NORTHWEST FLOW ACROSS THE LAKES TO CONTINUE
WITH LAKE EFFECT SNOW ACROSS THE TRADITIONAL LAKE EFFECT PRONE
AREAS.
WEDNESDAY SYNOPTIC MOISTURE DRAWN WESTWARD FROM THE ATLANTIC WILL
LIKELY PRODUCE A GENERAL SNOWFALL ACROSS THE NORTH COUNTRY AND ALSO
ENHANCE LES SOUTH AND SOUTHEAST OF LAKE ONTARIO. FOR THE LES EXPECT
THE PRIMARY FOCUS AREAS TO REMAIN ACROSS CHAUTAUQUA AND CATTARAUGUS
COUNTY OFF LAKE ERIE...AND ROCHESTER EASTWARD TOWARDS OSWEGO COUNTY
AND SYRACUSE AREA OFF LAKE ONTARIO. HOW FAR WESTWARD THIS SYNOPTIC
MOISTURE ADVANCES IS STILL UNCERTAIN AT THIS TIME AND WILL CONTINUE
WITH CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE
REGION...WITH HIGHER CHANCES TOWARDS THE EAST.
EXPECT TEMPERATURES TO REMAIN BELOW NORMAL WEDNESDAY AS 850S START
THIS TIME PERIOD -16 TO -20C. HIGHS WILL STRUGGLE TO REACH THE 20S
ACROSS THE REGION. LOWS WILL CONTINUE TO RUN BELOW NORMAL WEDNESDAY
NIGHT WITH EVEN SOME BELOW ZERO TEMPERATURES IN TRADITIONALLY COOLER
VALLEYS.
AS THIS LOW SLOWLY PULLS EASTWARD...EXPECT A SLOW WARMING TREND
THURSDAY AND INTO FRIDAY...THOUGH TEMPERATURES SHOULD STILL REMAIN
BELOW NORMAL FOR HIGHS.
THE 12Z GFS AND ITS ENSEMBLE MEMBERS ALONG WITH THE 12Z ECMWF BEGIN
TO VARY WITH SOLUTIONS FOR LATER IN THE WEEK. THE TIMING OF THIS
UPPER LEVEL LOW PULLING EASTWARD...ALONG WITH AN ADVANCING SHORTWAVE
FROM THE NORTHERN PLAINS IS STILL UNCERTAIN AT THIS TIME. WILL LEAVE
LOW CHANCE POPS FOR SNOW FRIDAY AND SATURDAY WITH TEMPERATURES
SEVERAL DEGREES WARMER THAN MIDWEEK VALUES.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
GENERAL VFR CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH THE
EARLY OVERNIGHT HOURS...BEFORE DETERIORATING LATE TONIGHT AND
SUNDAY MORNING AS LOW PRESSURE LIFTS NORTHEAST ACROSS THE OHIO
VALLEY. THIS FEATURE WILL SPREAD RAIN ACROSS THE AREA FROM
SOUTHWEST TO NORTHEAST LATER TONIGHT AND SUNDAY MORNING...WHICH
WILL THEN CONTINUE THROUGH SUNDAY AFTERNOON. WHILE SOME OF THIS
RAIN MAY BRIEFLY MIX WITH FREEZING RAIN OR SLEET AT THE ONSET OVER
INTERIOR LOCATIONS /ESPECIALLY ACROSS THE NORTH COUNTRY/...AT
THIS POINT THE TAF SITES ARE EXPECTED TO REMAIN WARM ENOUGH FOR
JUST PLAIN RAIN. WITH THE ARRIVAL OF THE RAIN...CONDITIONS WILL LOWER
TO MVFR AND IFR.
WITH A STRONG LOW LEVEL JET ALSO LIFTING ACROSS THE AREA
OVERNIGHT AND SUNDAY IN ADVANCE OF THE APPROACHING LOW...LOW
LEVEL WIND SHEAR WILL ALSO BE A CONCERN...WITH SOUTHEAST TO
SOUTHERLY WINDS OF 40-50 KTS EXPECTED FOR AT LEAST A TIME AT ALL
TAF SITES. FOR THIS REASON...A MENTION OF LLWS HAS BEEN INCLUDED
IN THE TAFS.
DURING SUNDAY NIGHT...DRY SLOTTING WILL WORK ACROSS THE AREA
ALOFT...WITH THE MORE SIGNIFICANT PRECIPITATION TAPERING OFF FROM
WEST TO EAST. THIS SAID...CONDITIONS WILL REMAIN MVFR TO IFR UNDER
PLENTIFUL LINGERING LOW LEVEL MOISTURE. ANY LINGERING LIGHTER
PRECIPITATION WILL ALSO CHANGE FROM RAIN TO SNOW FROM WEST TO EAST
AS COLDER AIR FILTERS IN BEHIND THE DEPARTING LOW.
OUTLOOK...
MONDAY...IFR/MVFR IN SNOW SHOWERS.
TUESDAY AND WEDNESDAY...MVFR/IFR IN SNOW SHOWERS ESPECIALLY SE OF
THE LAKES. THURSDAY...MAINLY VFR.
&&
.MARINE...
DEEPENING LOW PRESSURE WILL MOVE FROM NEAR CHICAGO LATE TONIGHT TO
WESTERN LAKE ONTARIO BY SUNDAY EVENING THEN INTO QUEBEC BY MONDAY
MORNING. EASTERLIES WILL FRESHEN UP ON SUNDAY ON LAKE ONTARIO THEN
SHIFT TO NORTHWEST AND BECOME STRONG ON MONDAY. THEY MAY APPROACH
GALES. BRISK NORTHWESTERLIES WILL CONTINUE AT LEAST THROUGH MIDWEEK.
&&
.HYDROLOGY...
TODAY'S THAW HAS SETTLED AND RIPENED OUR SNOWPACK FROM ALL THE LAKE
EFFECT STORMS OF THE PAST WEEK. 0.5 INCH RAIN SUNDAY WILL ADD TO THE
RUNOFF...BUT MUCH OF IT WILL STILL BE ABSORBED IN THE SNOWPACK.
THERE WILL BE SOME SIGNIFICANT RISES TO AREA RIVERS AND CREEKS BUT
NONE ARE EXPECTED TO REACH FLOOD STAGE. EVERYTHING WILL FREEZE IN
PLACE LATER SUNDAY NIGHT AND MONDAY. THERE WILL BE SOME SIGNIFICANT
PONDING ON AREA ROADWAYS FROM THE COMBINATION OF RAIN AND MELTING
SNOW ON SUNDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 6 AM TO NOON EST SUNDAY FOR
NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR LOZ042.
&&
SYNOPSIS...SFM
NEAR TERM...JJR/SFM
SHORT TERM...JJP
LONG TERM...JJP/THOMAS
AVIATION...JJR/SFM
MARINE...SFM
HYDROLOGY...SFMHazardous weather outlook, Dec 11, 10:22 PM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1022 PM EST SAT DEC 11 2010 NYZ006>008-130330- OSWEGO-JEFFERSON-LEWIS- 1022 PM EST SAT DEC 11 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO NOON EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. RAIN WILL OVERSPREAD THE AREA TOWARD DAYBREAK. IT MAY BE JUST COLD ENOUGH TO START AS FREEZING RAIN FROM THE TUG HILL PLATEAU NORTHWARD ABD EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. PERIODS OF RAIN ARE EXPECTED FOR SUNDAY. ABOUT A HALF INCH OF RAIN IS EXPECTED. SOME PONDING WILL RESULT FROM MELTING SNOW AND RAIN. RIVERS AND CREEKS WILL RISE SIGNIFICANTLY BUT SHOULD STAY WITHIN THEIR BANKS. RAIN WILL CHANGE TO SNOW SUNDAY EVENING BUT ACCUMULATIONS ARE EXPECTED TO BE MINOR. COLDER AIR WILL FILTER BACK INTO THE REGION MONDAY AND TUESDAY. THIS WILL SET THE STAGE FOR MORE LAKE EFFECT SNOW...MAINLY EAST OF THE LAKES MONDAY AND MONDAY EVENING...AND SOUTHEAST OF THE LAKES LATER MONDAY NIGHT AND TUESDAY. IT REMAINS TOO EARLY FOR ANY SPECIFICS ON EXACT PLACEMENT OR AMOUNTS...BUT THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ONCE AGAIN ACROSS THE WESTERN SOUTHERN TIER OFF LAKE ERIE AND ALONG THE SOUTH SHORE OF LAKE ONTARIO. OUTSIDE OF LAKE EFFECT AREAS ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-130330- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1022 PM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. RAIN WILL OVERSPREAD THE AREA LATER TONIGHT. IT MAY BE JUST COLD ENOUGH FOR A BIT OF SLEET OR FREEZING RAIN TO MIX IN AT THE START...MAINLY ACROSS THE INTERIOR PORTIONS OF THE SOUTHERN TIER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF RAIN ARE EXPECTED FOR SUNDAY. ABOUT A HALF INCH OF RAIN IS EXPECTED. SOME PONDING WILL RESULT FROM MELTING SNOW AND RAIN. RIVERS AND CREEKS WILL RISE SIGNIFICANTLY BUT SHOULD STAY WITHIN THEIR BANKS. RAIN WILL CHANGE TO SNOW SUNDAY EVENING BUT ACCUMULATIONS ARE EXPECTED TO BE MINOR. COLDER AIR WILL FILTER BACK INTO THE REGION MONDAY AND TUESDAY. THIS WILL SET THE STAGE FOR MORE LAKE EFFECT SNOW...MAINLY EAST OF THE LAKES MONDAY AND MONDAY EVENING...AND SOUTHEAST OF THE LAKES LATER MONDAY NIGHT AND TUESDAY. IT REMAINS TOO EARLY FOR ANY SPECIFICS ON EXACT PLACEMENT OR AMOUNTS...BUT THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ONCE AGAIN ACROSS THE WESTERN SOUTHERN TIER OFF LAKE ERIE AND ALONG THE SOUTH SHORE OF LAKE ONTARIO. OUTSIDE OF LAKE EFFECT AREAS ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-130330- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1022 PM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE LATER MONDAY THROUGH TUESDAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION AND INTO SOUTHEAST CANADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:39 PM EST | Winter Weather Advisory | BUF | Jefferson, Lewis, Oswego | 12 hr |
| Dec 12, 3:54 AM EST | Small Craft Advisory | BUF | 5 days | |
| Dec 12, 4:18 AM EST | Lake Effect Snow Watch | BUF | Cattaraugus, Cayuga, Chautauqua, Monroe, Oswego, Wayne | 24 hr |
| Dec 12, 3:28 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Genesee, Jefferson and 8 more | 5 days |
Nearby
Wind Advisories in New York, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.